Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 8, 2006, 8:21 PM MDT for Sierra County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2006, 8:21 PM MDT (02:21 UTC)
- Expired
- Jul 8, 2006, 11:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 94 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1849 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 090222 FFWEPZ NMC051-090515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 821 PM MDT SAT JUL 8 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SIERRA COUNTY IN NEW MEXICO THIS INCLUDES THE CITY OF TRUTH OR CONSEQUENCES * UNTIL 1115 PM MDT * AT 811 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRUTH OR CONSEQUENCES...WILLIAMSBURG...ELEPHANT BUTTE AND CUCHILLO. VERY HEAVY RAINFALL FROM SLOW MOVING AND TRAINING THUNDERSTORMS HAS DROPPED RADAR-ESTIMATES AMOUNTS OF RAIN IN EXCESS OF 3 INCHES IN THE PAST HOUR ACROSS PORTIONS OF THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3327 10694 3302 10702 3306 10744 3325 10728 $$ PIEPER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:51 PM MDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 8, 2:51 PM MDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 251 PM MDT SAT JUL 8 2006 .SYNOPSIS... MOISTURE CONTINUES TO MOVE INTO THE BORDERLAND TODAY...MAINLY FROM THE RIO GRANDE VALLEY EAST...WHERE SCATTERED THUNDERSTORMS AND LOCAL HEAVY RAIN HAVE DEVELOPED. WEST OF THE RIVER SOME DRIER AIR HAS MOVED IN ALOFT AND INHIBITED SOME BUT NOT ALL THUNDERSTORM GROWTH. LOOK FOR SUNDAY AND MONDAY TO REMAIN MOIST WITH SCATTERED THUNDERSTORMS CONTINUING. SOME DRYING OCCURS TUESDAY AND BEYOND...WITH HIGH PRESSURE SETTLING IN OVER NEW MEXICO. THIS WILL RESULT IN LESS THUNDERSTORM ACTIVITY...ALTHOUGH ISOLATED STORMS WILL REMAIN THROUGH MOST OF NEXT WEEK. && .DISCUSSION... WV IMAGERY HAS SHOWN UPPER LOW OVER ARIZONA BRINGING IN DRY SLOT OVER THE WESTERN HALF OF THE CWA...WHILE THE EAST HALF REMAINS IN THE DEEP MOISTURE PLUME. SCATTERED THUNDERSTORMS ARE DEVELOPING IN THIS PLUME WITH LOCAL HEAVY RAINS...WITH STREAM/ARROYO ADVISORY REMAINING IN EFFECT THIS AFTERNOON FOR THE SACRAMENTO MOUNTAINS. SMALL JET STREAK ALSO SEEN ABOUT 150 MILES SOUTHWEST OF EL PASO AND WILL MOVE INTO THIS MOIST ENVIRONMENT NEXT 3-4 HOURS. TO THE WEST DRIER MID/UPPER ATMOSPHERE HAS NEARLY ELIMINATED FLOOD THREAT IN THIS AREA...BUT ENVIRONMENT BIT MORE FAVORABLE TO SEVERE STORMS THIS AFTERNOON/EVENING WITH MID LEVEL INSTABILITY...BETTER INSOLATION AND BETTER SHEAR PROFILES. GOES SOUNDER SHOWS PWS IN THE PLUME OF AROUND 1.5 INCHES...WHILE PWS ARE AROUND 0.6-1.0 INCH IN THE DRY SLOT. MODELS CONTINUE TO SHOW MOISTURE PLUME HANGING OVER THE EASTERN CWA SUNDAY AND MONDAY. LEFT SCATTERED POPS IN ALL AREAS BUT LIKELY CAN LOWER POPS TO ISOLATED W/NW. WILL LET MORNING SHIFT DECIDE FOR HIS PACKAGE. GFS MOVES PLUME TO FAR SOUTHEAST CWA OR EVEN OUT OF IT ON TUESDAY AND WEDNESDAY...HENCE REDUCED PRECIP TO ISOLATED. HIGH PRESSURE BUILDS OVER THE AREA THURSDAY INTO THE WEEKEND. THE CAPPING AND SUBSIDENCE OF THE HIGH WILL BATTLE THE INCREASING MID/HIGH MOISTURE AS THE PLUME DRIFTS BACK OVER THE CWA IN THE SOUTHEAST FLOW. FOR NOW WILL CONTINUE ISOLATED WORDING...BUT MAY HAVE TO BEEF THIS UP IN FUTURE PACKAGES. && .AVIATION...09/00Z-10/00Z E DMN...SCATTERED AREAS OF MVFR CIGS/VSBYS...LOWERING TO IFR IN A FEW LOCATIONS...IN SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. DMN W...ISOLATED AREAS OF MVFR CIGS/VSBYS THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 71 91 70 94 70 / 40 30 30 30 30 SIERRA BLANCA TX 66 87 66 90 63 / 40 30 30 30 30 LAS CRUCES 67 91 68 93 67 / 40 30 30 30 30 ALAMOGORDO 67 91 67 93 66 / 40 30 30 30 30 CLOUDCROFT 51 64 49 67 48 / 50 40 30 40 30 TRUTH OR CONSEQUENCES 68 89 68 91 67 / 30 30 30 30 30 SILVER CITY 63 83 61 85 59 / 30 30 30 30 30 DEMING 68 91 68 93 67 / 30 30 30 30 30 LORDSBURG 68 92 68 94 67 / 30 30 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... ARROYO/SMALL STREAM FLOOD ADVISORY...OTERO AND HUDSPETH COUNTIES FOR THIS AFTERNOON. 17 HEFNER
Hazardous weather outlook, Jul 8, 10:55 AM MDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1055 AM MDT SAT JUL 8 2006 NMZ022>025-030>032-TXZ055-056-090000- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1055 AM MDT SAT JUL 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE THREAT FOR HEAVY RAINFALL CONTINUES...MAINLY EAST OF DEMING. THUNDERSTORMS WITH 2 TO 3 INCHES OF RAINFALL IS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DEEP MOISTURE WILL DECREASE SOME BUT STILL LOOK FOR SCATTERED THUNDERSTORMS SUNDAY AND MONDAY...BEFORE MORE DRYING OCCURS AND THUNDERSTORMS BECOME ISOLATED TUESDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:59 PM MDT | Flash Flood Warning | EPZ | Luna | 2 hr |
| Jul 8, 7:59 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 61 min |
| Jul 9, 2:14 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 61 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.